Ask an Expert is a free question-and-answer service about breast cancer and breast health that is available on weekends. If you'd like to ask a question or comment, please visit us again on Saturday or Sunday. In the meantime, please search the existing topics using the search tool at the top of the page. It's quite possible that one of our many existing topics already addresses your question.
If you would like a consultation with a breast specialist at the Johns Hopkins Avon Foundation Breast Center, call 443-778-2778. It is possible to get an appointment for a second opinion within a few days of contacting us.
We hope you find the information helpful!
|Forum||Questions||Ask a Question|
|LCIS - Lobular Carcinoma In Situ
Questions about lobular carcinoma in situ.
|Asked||Publicly Submitted Question|
|7/2/2010||I was diagnosed three years ago with LCIS which was found during an ultrasound for another suspicious lump(which was benign). My oncologist suggested Tamoxifen and I have been on it for three years in December. I have experienced horrible joint pain and fatique while on the tamoxifen, not to mention hair loss and terrible dry eyes. The thought of having to take tamoxifen for two more years seems pretty daunting at this point. My mother has had both breasts removed due to breast cancer, but there is no other family history and I tested negative for the BRAC gene. Would it be irresponsible for me to discontinue the tamoxifen at this point? I'm not sure I can take two more years of this pain. Thank you.|
|Replied||JHU's Breast Center Reply|
|7/2/2010||It's important to have a discussion with your oncologist about all these side effects and that it is due to its impact on your quality of life that you want to discontinue the hormonal therapy. See about getting your vitamin D level checked as there has been found a correlation between joint pain while on hormonal therapy and low vitamin D levels. I wouldn't call what you want to do being irresponsible. you are trying to weight the benefits against its impact on your life.|
Please note: This service is not intended to provide primary medical advice concerning specific medical care or treatment. Ask an Expert is a free service operated by health care professionals at the Johns Hopkins Avon Foundation Breast Center. Due to the volume of questions and their complexity, there are times when medical oncologists, surgeons, radiation oncologists or oncology nurses are consulted for their input. These individuals volunteer their time for this service and will respond as soon as they are able. Please do not post or send the same question to us in multiple locations or categories.